Alert archive / Ohio / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 113, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 9, 2009, 3:16 PM EDT for Hocking County, Ross County, Ohio. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2009, 3:16 PM EDT (19:16 UTC)
- Expired
- Jun 9, 2009, 4:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Hocking County, OH, Ross County, OH
The radar
The Cincinnati radar (KILN), 101 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 3:21 PM EDT | HAIL 0.75 | 2 Nnw Mooresville, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2338 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KILN 091916
SVRILN
OHC073-141-092000-
/O.NEW.KILN.SV.W.0113.090609T1916Z-090609T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
316 PM EDT TUE JUN 9 2009
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN HOCKING COUNTY IN CENTRAL OHIO...
EASTERN ROSS COUNTY IN SOUTHWEST OHIO...
* UNTIL 400 PM EDT.
* AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR MOORESVILLE...MOVING EAST AT
10 MPH.
* LOCATIONS IMPACTED INCLUDE...
HOCKING HILLS STATE PARK...
IN ADDITION...MOORESVILLE...HALLSVILLE...LONDONDERRY AND SOUTH
BLOOMINGVILLE ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3938 8242 3939 8251 3936 8252 3936 8263
3935 8265 3936 8274 3926 8275 3927 8300
3947 8300 3945 8243
TIME...MOT...LOC 1916Z 279DEG 11KT 3936 8288
$$
RYAN2 follow-up statements
000
WWUS51 KILN 091935
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
335 PM EDT TUE JUN 9 2009
OHC073-141-092000-
/O.CON.KILN.SV.W.0113.000000T0000Z-090609T2000Z/
ROSS OH-HOCKING OH-
335 PM EDT TUE JUN 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHWESTERN HOCKING AND EASTERN ROSS COUNTIES...
AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM HAD WEAKENED BUT WAS STILL CAPABLE OF
PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED
NEAR MOORESVILLE...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
HOCKING HILLS STATE PARK.
IN ADDITION...LONDONDERRY AND SOUTH BLOOMINGVILLE ARE NEAR THE PATH
OF THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3927 8288 3945 8280 3945 8243 3938 8242
3939 8251 3936 8252 3936 8263 3935 8265
3936 8274 3926 8275
TIME...MOT...LOC 1936Z 279DEG 11KT 3935 8280
$$000
WWUS51 KILN 091952
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
352 PM EDT TUE JUN 9 2009
OHC073-141-092002-
/O.EXP.KILN.SV.W.0113.000000T0000Z-090609T2000Z/
ROSS OH-HOCKING OH-
352 PM EDT TUE JUN 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HOCKING AND
EASTERN ROSS COUNTIES WILL EXPIRE AT 400 PM EDT...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3927 8288 3945 8280 3945 8243 3938 8242
3939 8251 3936 8252 3936 8263 3935 8265
3936 8274 3926 8275
TIME...MOT...LOC 1952Z 279DEG 11KT 3934 8274
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:37 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 9, 1:37 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 137 PM EDT TUE JUN 9 2009 .SYNOPSIS... A COLD FRONT WILL SLOWLY TRACK ACROSS THE REGION TODAY. THE FRONT WILL STALL JUST SOUTH OF THE OHIO RIVER TONIGHT AND THEN LIFT BACK INTO THE AREA TOMORROW AS LOW PRESSURE APPROACHES. THE LOW WILL MOVE THROUGH ON WEDNESDAY EVENING WITH A SECOND LOW MOVING ALONG THE FRONT ON THURSDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... COLD FRONT IS A LITTLE DIFFICULT TO DISCERN BUT IT APPEARS TO BE LOCATED FROM SOUTHEAST INDIANA OVER INTO CENTRAL OHIO. THE FRONT IS FORECAST TO PUSH VERY SLOWLY SOUTHEAST ACROSS THE AREA THROUGH THE AFTERNOON HOURS. LOW LEVEL CONVERGENCE ALONG AND AHEAD OF THE FRONT SHOULD SERVE AS A FOCUS FOR SCATTERED AFTERNOON THUNDERSTORM DEVELOPMENT. THE 12Z ILN SOUNDING HAD SOME IMPRESSIVE INSTABILITY ABOVE THE INVERSION WITH CAPES IN EXCESS OF 2000 J/KG. THIS SHOULD BECOME MORE SURFACE BASED AS WE HEAD INTO THE AFTERNOON WITH BEST INSTABILITIES EXPECTED ACROSS OUR SOUTHEAST. THE MORNING SOUNDING IS ACTUALLY SUPPORTING HIGH TEMPERATURES A LITTLE WARMER THAN CURRENT FORECAST. WILL THEREFORE NUDGE UP TEMPS A BIT ACROSS THE SOUTHEAST WHERE FRONT WILL BE LAST TO REACH. GIVEN FAIRLY HIGH CAPES...A FEW SEVERE STORMS NOT OUT OF THE QUESTION DESPITE RELATIVELY WEAK WIND FIELDS. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... A FEW STORMS COULD STILL BE OCCURRING INTO THE EVENING IN THE SOUTHEAST ZONES BEFORE THE FRONT MAKES IT ALL OF THE WAY THROUGH. APPEARS THAT THE BOUNDARY WILL NOT MAKE IT TOO FAR SOUTH BEFORE STALLING. HOWEVER THERE SHOULD BE ENOUGH DRY AIR TO KEEP THE REST OF THE NIGHT PRECIPITATION FREE. THE FRONT WILL LIFT BACK INTO THE REGION ON WEDNESDAY AS A WAVE ON THE FRONT APPROACHES. THIS WILL INCREASE LIFT AND SPREAD SHOWERS AND THUNDERSTORMS INTO THE FORECAST AREA ESPECIALLY DURING THE AFTERNOON AND EVENING. INSTABILITY IS NOT FORECAST TO BE AS HIGH BUT SHEAR WILL BE MORE FAVORABLE FOR POTENTIAL SEVERE THUNDERSTORMS. CONVECTION IS CAUSING MODELS TO HAVE DIFFICULTY DISCERNING DETAILS OF FORECAST EVOLUTION. AT THIS POINT IT SEEMS THAT THIS FIRST LOW WILL PASS ACROSS THE AREA ON WEDNESDAY EVENING WITH A LULL IN ACTIVITY THEREAFTER. BUT ANOTHER WAVE ON THE FRONT WILL MOVE IN FOR THURSDAY WHICH WILL ONCE AGAIN INCREASE THE CHANCE FOR SHOWERS AND THUNDERSTORMS. HAVE GONE WITH LIKELY POPS FOR MOST OF THE FORECAST AREA FOR WEDNESDAY THROUGH THURSDAY. AS THIS SECOND WAVE PASSES IT SHOULD TAKE THE PRECIPITATION WITH IT. SO HAVE TRENDED TOWARDS IMPROVING CONDITIONS ON THURSDAY NIGHT. && .LONG TERM /FRIDAY THROUGH MONDAY/... IN SPLIT FLOW PATTERN AN ACTIVE WX PERIOD IS EXPECTED FOR THE LONG TERM. NUMERICAL MODEL SOLNS GENERALLY SIMILAR WITH GROSS FEATURES BUT SOME DIFFERENCES EXIST IN TIMING AND PLACEMENT OF THE FRONTAL POSITIONS AND ASSOCIATED WAVES. HAVE TRENDED FCST SOLN CLOSE TO HPC/ECMWF BLEND. MID LEVEL FLOW TRANSITIONS A LTL MORE NWRLY AND SFC HIGH PRESSURE BEGINS TO BUILD IN FRIDAY. GFS HAD BEEN QUICKEST DRYING OUT THE REGION...BUT LATEST RUN NOW HAS A SECOND WAVE DEVELOPING AND LINGERS PRECIP ON FRIDAY. HAVE LINGERED A CHANCE ACRS SE AND S ON FRIDAY AND THEN DRY OUT. AS FLOW AMPLIFIES AND BECOMES NORTHWESTERLY...SFC HI PRESSURE WILL PROVIDE DRY WX LATER ON FRIDAY AND THRU NEXT WEEKEND. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... A FEW CELLS HAVE DEVELOPED AHEAD OF BOUNDARY ACROSS SOUTHERN PORTIONS OF FA EARLY THIS AFTERNOON. EXPECT TO SEE ACTIVITY BECOME MORE SCATTERED AS WE CONTINUE TO DESTABILIZE THROUGH MID AFTERNOON. RIGHT NOW IT LOOKS LIKE BEST CHANCE OF PCPN WILL BE TO THE SOUTH AND EAST OF THE TAF SITES SO WILL KEEP THE TAFS DRY AND JUST GO WITH A CB THROUGH MID TO LATE AFTERNOON. DIURNAL ACTIVITY SHOULD TAPER OFF BY EARLY EVENING LEAVING MAINLY JUST HIGH CLOUDS ACROSS THE REGION AS WE HEAD INTO THE OVERNIGHT HOURS. FOCUS THEN SHIFTS TO THE POSSIBILITY OF AN MCS AFFECTING THE AREA LATE IN THE TAF PERIOD. THE 12Z GFS APPEARS TO HAVE A BETTER HANDLE ON CURRENT MCS MOVING ACROSS KANSAS AND INTO MISSOURI. THE GFS IS FASTER THAN THE NAM BRINGING MCS INTO OUR AREA LATE TONIGHT SO WILL LEAN THAT WAY...ALLOWING FOR A CB AT ALL OF THE TAFS WEDNESDAY MORNING. OUTLOOK...MVFR CONDITIONS ARE POSSIBLE IN THUNDERSTORMS THROUGH THURSDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS... NEAR TERM...JGL SHORT TERM... LONG TERM...AR AVIATION...JGL
Hazardous weather outlook, Jun 9, 5:00 AM EDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 500 AM EDT TUE JUN 9 2009 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-100900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 500 AM EDT TUE JUN 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. A FEW SEVERE THUNDERSTORMS ARE EXPECTED TODAY. AN UNSTABLE ATMOSPHERE EARLY THIS MORNING WILL BECOME VERY UNSTABLE THIS AFTERNOON. SCATTERED THUNDERSTORMS OCCURRING IN THIS ENVIRONMENT WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP ON WEDNESDAY. INSTABILITY WILL NOT BE AS STRONG AS TUESDAY...BUT WIND FIELDS WILL BE MORE FAVORABLE. THUS ONCE AGAIN THERE WILL BE THE POTENTIAL FOR SEVERE THUNDERSTORMS...PRIMARILY WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 11:59 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer | 46 min |
| Jun 9, 2:31 AM EDT | Severe Thunderstorm Warning | ILN | Darke | 29 min |
| Jun 9, 2:58 AM EDT | Severe Thunderstorm Warning | ILN | Darke | 47 min |
| Jun 9, 3:50 AM EDT | Severe Thunderstorm Warning | ILN | Preble | 25 min |
| Jun 9, 4:52 AM EDT | Areal Flood Advisory | ILN | Montgomery, Preble | 3 hr |
| Jun 9, 4:57 AM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 48 min |
| Jun 9, 5:34 AM EDT | Severe Thunderstorm Warning | ILN | Clinton, Greene, Warren | 41 min |
| Jun 9, 5:57 AM EDT | Severe Thunderstorm Warning | ILN | Clinton, Warren | 48 min |
| Jun 9, 7:13 AM EDT | Severe Thunderstorm Warning | ILN | Licking | 17 min |
| Jun 9, 2:44 PM EDT | Severe Thunderstorm Warning | ILN | Pike | 46 min |
| Jun 9, 3:23 PM EDT | Severe Thunderstorm Warning | ILN | Pike | 37 min |
| Jun 9, 3:46 PM EDT | Areal Flood Advisory | ILN | Pike | 78 min |
| Jun 9, 3:53 PM EDT | Severe Thunderstorm Warning | ILN | Highland | 52 min |
| Jun 9, 4:10 PM EDT | Severe Thunderstorm Warning | ILN | Hocking, Ross | 50 min |
| Jun 9, 4:22 PM EDT | Areal Flood Advisory | ILN | Highland | 23 min |
| Jun 9, 4:33 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Highland | 42 min |
| Jun 9, 4:43 PM EDT | Areal Flood Advisory | ILN | Ross | 47 min |
| Jun 9, 4:43 PM EDT | Flash Flood Warning | ILN | Highland | 80 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.